advertisement
Question
Posted by: Rob | 2010-09-20

Whoa.. this is intense

Hi Prof,

I''m not sure if this is the correct forum to post this on, but I''m hoping you''ll have some insights to share.

Today, like some days before, I''ve had a nap on the couch. I wake up feeling (pretty much) like I''m having a panic attack, without the psychological symptoms (such as a feeling of impending doom etc.). Also, my heart races so much that I''m sure my neighbours can hear it. At the same time, I am really tired. Continued lying down makes it worse. Much worse.. I get up, and then the dizziness and fatigue reach an all time high and I get one of those headaches that isn''t really a headache, it just that my head, aches (but not like middle-ear-infection-ache). Sitting down it''s difficult to type this question and my vision adjusts with difficulty.

Already it feels a little better, although all the above symptoms are still present (it''s been about 20min).

I''ve taken LOTS of psychiatric meds before, and I can''t afford them anymore - and haven''t taken any for just over three months, and although my life sucks I can''t complain about missing the meds. In a sense, I think I''ve improved (since my thinking is so much clearer, etc). I also sleep just fine.

Prof, I also don''t have any medical aid cover and very, very, very, very, very little money. Please bear that in mind when answering.

That said, if you think I should see a doctor - I''ll consider plucking up the courage to make the 20hr wait at my local State hospital (it says so on a sign at casualties).

Thank you Prof,

Rob.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

Hi Rob,
Although some people recommend what they call a "power nap", my personal experience is that usually when I feel tired, if I take a daytime nap, I wake feeling dreadful , and even more exhausted.
I'm not sure what you mean about a panic attack WITHOUT the psychological symptoms, as those are generally what defines a panic attack. Perhaps you mean feeling PHYSICALLY very aroused rapid pulse, a bit trembly, tense, etc ?
I'm pleased to hear that you're actually feeling considerably better withou the meds you had taken for so long, and are sleeping well after 3 months, these odd feelings shouldn't be related to a withdrawal of such meds.
So I'm not sure what's best to advise here - maybe try to avoid daytime naps, and rather go to sleep[ earlier in the evenings ? Maybe try some more gentle physical exercise, to help your body get more naturally tired and ready for sleep - but stop such exercise at least 4 hours before you plan to go to sleep.
I'm aware of the possibility of a 20 hour wait at some state hospitals, but idn't know there was one so complacent and accepting of that dreadful situation as to have a sign painted almost boasting of it !

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

3
Our users say:
Posted by: Ruby | 2010-09-23

This happens to me if I have a nap thats too long. I find I mus set my alarm &  sleep no longer than around 20 minutes.
Also, it can be that your blood pressure is dropping &  your blood sugar. I find if I have aglass of juice on getting up &  take afew deep breaths, followed by splashing my face with cold water it really helps.
That way you can still have a bit of a nap but without those probs.

Also, it may be that you aren''t getting enough rest at night because if you''re so tired that you have to sleep for an hour or more in the afternoon, you are sleep deprived. TRy to figure out what your night time sleep is like.

Reply to Ruby
Posted by: tessa | 2010-09-20

yes, i would also suggest walks and swimming.. anything that naurally destresses you and will help you sleep well. Try also to surround your self with uplifting friends, music, nature and enoyable books/activities.
all the best..meditation is also wonderful for stress.
xo

Reply to tessa
Posted by: cybershrink | 2010-09-20

Hi Rob,
Although some people recommend what they call a "power nap", my personal experience is that usually when I feel tired, if I take a daytime nap, I wake feeling dreadful , and even more exhausted.
I'm not sure what you mean about a panic attack WITHOUT the psychological symptoms, as those are generally what defines a panic attack. Perhaps you mean feeling PHYSICALLY very aroused rapid pulse, a bit trembly, tense, etc ?
I'm pleased to hear that you're actually feeling considerably better withou the meds you had taken for so long, and are sleeping well after 3 months, these odd feelings shouldn't be related to a withdrawal of such meds.
So I'm not sure what's best to advise here - maybe try to avoid daytime naps, and rather go to sleep[ earlier in the evenings ? Maybe try some more gentle physical exercise, to help your body get more naturally tired and ready for sleep - but stop such exercise at least 4 hours before you plan to go to sleep.
I'm aware of the possibility of a 20 hour wait at some state hospitals, but idn't know there was one so complacent and accepting of that dreadful situation as to have a sign painted almost boasting of it !

Reply to cybershrink

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement